Alert archive / California / Gale Watches in 2025

Gale Watch 27, NWS Eureka, CA

June 30, 2025

NWS Eureka, CA issued this gale watch at Jun 30, 2025, 2:29 PM PDT. It took effect at Jul 1, 2025, 7:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 30, 2025, 2:29 PM PDT (21:29 UTC)
In effect from
Jul 1, 2025, 7:00 PM PDT
Expired
Jun 30, 2025, 9:57 PM PDT
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 30, 1:15 AM PDT, 13 hours 14 minutes earlier.

Area forecast discussion, Jun 30, 1:15 AM PDT, 13 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
Issued by National Weather Service Medford OR
115 AM PDT Mon Jun 30 2025

.SYNOPSIS...Hot and dry weather will ease very slightly over the next
couple of days, but scattered thunderstorms will be likely across
the interior int he afternoon and evening. Storms Monday have a
slight chance to approach near the coast.

&&

.DISCUSSION...High pressure peaked on Sunday supporting highs over
100 across interior valleys. High pressure is now quickly starting
to lift with low pressure passing south of the area. Temperatures
will drop just slightly was high pressure weakens and midlevel
clouds will begin to spread across the area. Most significantly,
moisture pulling north along the Sacramento Valley combined with
instability enhanced by low pressure will both help promote
Thunderstorms over the next couple of days. There remains
significant uncertainty in thunderstorms over the next couple of
days, but some consistent trend do emerge.

Convective models consistently show thunderstorm activity over
high terrain during both Monday and Tuesday afternoon. On Monday
afternoon, chances for thunderstorms are greatest (30%) over
northern Trinity County, Northern Humboldt County, and interior Del
Norte. Any storms that do form have the potential to drop between
0.6 and 0.8 inches, though very dry air at the surface will narrow
rain shafts and make dry lightning likely. Dry air will also enhance
storms outflow with guts possible as high as 60 mph. The risk for
fire start swill be enhanced Monday by moderate storm motion around
20 kts towards the NW. While unlikely, some models (15%) try to push
some thunderstorms as far west as the North Coast proper. TIming has
generally drifted later with most models now suggesting peak
convection during Monday evening with some isolated thunderstorms
continuing overnight into early Tuesday morning. Thunderstorms
Tuesday afternoon show a distinctly different character. They would
most likely be mostly stationary and focused over Trinity and
northern Mendocino County over high terrain. Rather than the
evening, storms would be most likely during the peak of the
afternoon. Beyond thunder weather will remain calm, dry and warm
late in the week.

&&

.AVIATION...6Z TAFs...A shallow marine layer persisted today into
the afternoon. Nighttime satellite observations show extensive
stratus enveloping the coast with movement from the south. LIFR
conditions are forecast to continue with high probability. Some
brief fog may develop through Monday morning. Uncertainty lies in
the effect on the marine layer of a developing mid-level cutoff low.
It currently looks like subsidence may allow for some compression
and lower VIS this morning.

The cutoff upper low will meander off the CEN CA coast Monday and
will contribute to inland shower and thunderstorm activity beginning
Monday afternoon. Some of this activity may hold together as it
makes its way northwestward closer to Humboldt and Del Norte coast,
but confidence is too low at this time for TAF inclusion. There may
be at the least gusty outflow winds as the storms pulse stronger on
the higher inland terrain.

Instability associated with this feature may disrupt the inversion
Monday afternoon allowing for some scattering of the stratus and
perhaps some deepening of the marine layer in time.

&&

.MARINE...Large and steep waves are forecast to continue across
the waters though Monday. The one exception is Mendocino nearshore
waters where southerly winds will likely continue to prevail.
Highest waves around 10 feet are expected over the northern outer
waters where a hazardous seas warning remains in effect. Northerly
winds begin to ramp up again Monday into Tuesday and another gale
warning for gusts to 40 kt may be necessary for pzz470. Robust
northerly winds and potential for gale force gusts in the outers are
forecast to continue into at least mid week.

&&

.FIRE WEATHER...Though easing very slightly, conditions will remain hot and
dry over the next couple of days. Thunderstorms will be the main
threat. Thunderstorms will be most likely beginning Monday evening
over northern Trinity and Humboldt County. While producing rain in
their cores, dry air will narrow the spread of wetting rain, likely
allowing lightning to strike on dry fuels. The risk of starts will
be further enhanced by moderate storm motion to the northwest,
perhaps even as far as the coast. Some isolated convection may
continue overnight into early Tuesday. Storms and dry lightning will
likely pop up again Tuesday afternoon with the greatest risk in
Trinity and northern Mendocino Counties. /JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning from 11 AM this morning to 11 PM PDT this
     evening for CAZ204-211-212-277-283.

     Fire Weather Watch from Tuesday morning through Tuesday
     evening for CAZ204-211-212-277-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT this evening for
     PZZ450-475.

     Hazardous Seas Warning until 11 AM PDT this morning for
     PZZ470.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Jun 30, 2:29 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
229 PM PDT Mon Jun 30 2025

CAZ105-302200-
Northern Humboldt Interior CA-
229 PM PDT Mon Jun 30 2025

...A SHOWER WILL IMPACT NORTHEASTERN HUMBOLDT COUNTY UNTIL 3 PM
PDT...

At 229 PM PDT, Doppler radar was tracking a shower 7 miles southeast
of Orleans, moving west at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Orleans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4117 12342 4122 12368 4138 12359 4138 12350
      4137 12347 4135 12348 4133 12348 4131 12346
      4128 12346 4127 12344 4125 12344 4124 12345
      4123 12344 4121 12343 4117 12339 4118 12341
      4117 12341
TIME...MOT...LOC 2129Z 111DEG 11KT 4126 12341

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ZVS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:30 AM PDTRed Flag WarningEKA36 hr
Jun 30, 2:29 PM PDTGale WarningEKA3 days
Jun 30, 2:29 PM PDTSpecial Weather StatementEKA31 min
Jun 30, 4:00 PM PDTSpecial Weather StatementEKA30 min
Jun 30, 4:45 PM PDTSpecial Weather StatementEKA30 min

Nearby

Gale Watches in California, 2025Every gale watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.